# SDR 9512569940

- Difficulty date: August 13, 1995
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N3322L
- Make and model: Doug DC-9-32
- Aircraft serial: 47031
- System (JASC): 2210 · Autopilot System
- Part: Yaw Damper
- Part number: 2589445933
- Condition: Malfunctioned
- Location: Auto Pilot
- Part time: 44,880 hours
- Stage of operation: CL
- Nature of condition: F
- Precautionary procedure: A

## Discrepancy

DURING CLIMB THROUGH 26,000 FEET WITH AUTO-PILOT ENGAGED, THE AIRCRAFT SUDDENTLY YAWED TO ONE SIDE THEN THE OTHER.  DISCONNECTED AUTO-PILOT AND PROBLEM CONTINUED.  SWITCHED RUDDER CONTROL MANUAL; YAWING CEASED.  CAPTAIN DECLARED AN EMERGENCY AND FLIGHT DIVERTED TO TYS.  NOTE:  NUMEROUS RUDDER TRIM CHANGES WERE REQUIRED DURING CONTINUATION OF FLIGHT TO MAINTAIN CENTERED POSITION.  AIRCRAFT LANDED WITHOUT INCIDENT.  REPLACED THE YAW DAMPER ACTUATOR.  OPERATIONAL CHECK OK.  AIRCRAFT RETURNED TO SERVICE.
